Tennessee, 2007Tornado and Damaging Wind in Tennessee, November 14, 2007
November 14, 2007 · NWS HUN · 2 events in 1 county or zone
A strong cold front pushed southeast into southern middle Tennessee during the afternoon and evening hours. Very moist air and limited instability ahead of the front resulted in severe thunderstorms and one tornado in Lincoln County Tennessee.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front pushed southeast into southern middle Tennessee during the afternoon and evening hours. Very moist air and limited instability ahead of the front resulted in severe thunderstorms and one tornado in Lincoln County Tennessee.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Nov 14, 2:55 PM CST, 2 hours 25 minutes earlier.
Area forecast discussion, Nov 14, 2:55 PM CST, 2 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
255 PM CST WED NOV 14 2007
.DISCUSSION...
IT TOOK SOME TIME...BUT THE SUN FINALLY HAS BROKEN OUT HERE ACROSS
MUCH OF NORTHERN ALABAMA. AFTERNOON RADAR SHOWS SEVERAL
THUNDERSTORMS...A COUPLE SEVERE...OVER NORTHERN MIDDLE TENNESSEE...
WITH ADDITIONAL ACTIVITY BEGINNING TO BUILD NEAR PICKWICK LAKE.
AFTERNOON TEMPERATURES HAVE WARMED INTO THE 70S AREAWIDE...DESPITE
SOME EARLIER CLOUDS AND RAIN. DEWPOINTS HAVE CLIMBED INTO THE
MUGGY-FOR-NOVEMBER MIDDLE 60S.
A BIG WEATHER CHANGE IS ON THE WAY...AND TONIGHT IS STARTING TO LOOK
LIKE OUR ONLY RAIN CHANCE UNTIL THANKSGIVING.
VERY SHORT TERM (TONIGHT)...
WITH THE ABUNDANT MOISTURE AND WARM TEMPS IN PLACE...AND THE AIRMASS
CLASH MOVING TOWARD THE REGION...SHOWERS AND THUNDERSTORMS ARE
ALREADY DEVELOPING AND WILL CONTINUE TO SPARK ALONG AND AHEAD OF THE
FRONT AS IT PROGRESSES EASTWARD. THE FRONT IS CURRENTLY EXPECTED TO
REACH THE NORTHWESTERN TIP OF ALABAMA JUST AFTER SUNSET...AND MAKE A
STEADY MARCH EAST AND SOUTHEAST...REACHING DEKALB COUNTY JUST BEFORE
MIDNIGHT. THE NSSL WRF CENTERED ON HUN ACTUALLY SHOWS A GOOD
PROGRESSION OF THIS AND IT WAS USED UNTIL ITS FORECAST RUN ENDS AT
12Z THURSDAY.
SEVERE WEATHER POTENTIAL IS THERE...CAPE IS ABOUT 1000 J/KG BASED
OFF THE 21Z NAM BUFR SOUNDING...BUT THE WINDOW FOR SEVERE SEEMS
PRETTY SHORT...PROBABLY BETWEEN NOW AND 7 OR 8 PM THIS EVENING.
THREAT IS MOST EVIDENT IN THE SHOALS...WHERE THE FRONT WILL BE
CLOSEST BEFORE THE LOSS OF DAYTIME HEATING...AND THIS IS THE REGION
UNDER A SVR TSTM WATCH UNTIL 8 PM TONIGHT.
SEEMS LIKE LITTLE DOUBT THAT WE WILL SEE RAIN TONIGHT...AND I WENT
WITH 100 POP JUST ABOUT EVERYWHERE...EXCEPT THE EXTREME NW CORNER
WHERE THE FRONT MIGHT ALREADY BE THROUGH AND EVERYTHING DONE.
TEMPS WILL FALL SHARPLY BEHIND THE FRONT...BUT AS WITH MOST
POST-FRONTAL NIGHT SITUATIONS...I STAYED ON THE HIGH SIDE OF
GUIDANCE SINCE THE MODELS TEND TO OVERDO THE COOLING ON NIGHT ONE.
OTHER KEY TONIGHT IS WINDS. GUSTY GRADIENT WINDS ARE EXPECTED NEAR
THE FRONT. THE NSSL WRF SHOWS A BRIEF PERIOD OF SUSTAINED WINDS OF
20 TO 25 MPH...WITH GUSTS UP TO 35 MPH...AROUND THE TIME OF FRONTAL
PASSAGE. SINCE THE DURATION IS EXPECTED TO ONLY BE A COUPLE HOURS...
WILL ADVISE THE ONCOMING SHIFT AND LIKELY WE WILL HANDLE IT WITH SPS
PRODUCTS / SIGNIFICANT WEATHER ALERTS.
REMAINDER OF FORECAST (TOMORROW THROUGH NEXT WEDNESDAY)...
SKIES WILL RAPIDLY CLEAR LATE TONIGHT OR EARLY TOMORROW. STILL LOOKS
LIKE SOME INSTABILITY CUMULUS CLOUDS ON THURSDAY. PLENTY OF COLD
ADVECTION THOUGH SO TEMPERATURES WILL STRUGGLE TO GET BACK ABOVE 50
ON THURSDAY IN MANY AREAS. I DOUBT MANY WILL GET ABOVE 55 DEGREES.
AGAIN WINDS WILL BE AN ISSUE THURSDAY DUE TO THE STRONG HIGH
PRESSURE BUILDING IN BEHIND THE FRONT. LOOKING AT SUSTAINED WINDS OF
15 TO 25 MPH WITH GUSTS OVER 30 ESPECIALLY IN THE MOUNTAINS.
REACHING OUR WIND ADVISORY CRITERIA IS MARGINAL (25 MPH FOR 3 HOURS
OR GUSTS TO 35 MPH) SO I WILL HOLD OFF AND LET THE NIGHT SHIFT
ASSESS WHETHER ONE IS NECESSARY. VERY IMPORTANT TO NOTE REGARDLESS
THAT THESE WIND EVENTS...WHILE NOT SEVERE...WILL BE ENOUGH TO CAUSE
SOME FALLEN TREES...ESPECIALLY THOSE WEAKENED BY THE LONG-TERM
DROUGHT.
SKIES CLEAR BY THURSDAY NIGHT AND WITH DEWPOINTS IN THE 20S...A
FREEZE IS LOOKING INCREASINGLY LIKELY...WITH ANOTHER HARD FREEZE
POSSIBLE. SUNNY SKIES HOLD THROUGH FRIDAY AND IT STAYS SEASONABLY
COOL FOR THE END OF THE WEEK.
OVER THE WEEKEND...SOUTHERLY FLOW RESUMES. IN FACT...SOUTHWESTERLY
WINDS ARE PROGGED FOR SATURDAY WHICH WILL BE A VERY QUICK-WARMING
WIND. HIGHS SHOULD REACH INTO THE 60S AFTER A START CLOSE TO
FREEZING. I AM STILL NOT TOTALLY CONVINCED WE WILL STAY DRY AS THE
GFS INDICATES (THE ECMWF HAS BEEN CONSISTENTLY SHOWING A CHANCE OF
RAIN OVER THE WEEKEND IN ASSOCIATION WITH AN INVERTED TROF). BUT
CONFIDENCE IN IT...ESPECIALLY DURING AN ONGOING EVENT...IS NOT HIGH
ENOUGH TO PUT THE RAIN CHANCE BACK IN.
EARLY NEXT WEEK...WINDS COME BACK AROUND AS HIGH PRESSURE REMAINS TO
OUR NORTH. THIS WILL LIKELY KEEP CONDITIONS DRY THROUGH THE FIRST
HALF OF THE WEEK...WITH HIGHS IN THE MID 60S AND LOWS IN THE 40S.
INTERESTING TO NOTE THE 12Z GFS STALLING A FRONT NEAR OUR AREA
THROUGH THE THANKSGIVING WEEKEND. YES I KNOW IT IS THE HOLIDAY BUT
WE SO DESPERATELY NEED THE RAIN...LETS CROSS OUR FINGERS AND HOPE.
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 45 54 29 57 / 100 0 0 0
SHOALS 43 54 29 57 / 90 0 0 0
CULLMAN 45 55 29 56 / 100 0 0 0
FAYETTEVILLE 43 52 28 55 / 90 0 0 0
ALBERTVILLE 47 55 27 57 / 100 0 0 0
FORT PAYNE 48 54 27 56 / 100 0 0 0
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
JE/23
Hazardous weather outlook, Nov 14, 1:20 PM CST, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
120 PM CST WED NOV 14 2007
ALZ001>010-016-TNZ076-096-097-150400-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
120 PM CST WED NOV 14 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...THROUGH TONIGHT...
SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE ALONG AND AHEAD
OF A STRONG COLD FRONT THIS AFTERNOON AND EVENING. DUE TO THE
UNSEASONABLY WARM AND MOIST AIR MASS AHEAD OF THE FRONT...SOME
THUNDERSTORMS MAY BECOME STRONG TO LOCALLY SEVERE...WITH THE PRIMARY
THREAT BEING GUSTY STRAIGHT LINE WINDS. THE FRONT WILL APPROACH
NORTHWEST ALABAMA BETWEEN 6 AND 8PM THIS EVENING...AND SHOULD SWEEP
THROUGH NORTHEAST ALABAMA BY MIDNIGHT.
UNCERTAINTY STILL EXISTS REGARDING THE INSTABILITY AVAILABLE FOR
SEVERE THUNDERSTORM DEVELOPMENT. THE HIGHER PROBABILITY OF SEVERE
WEATHER EXISTS WEST OF INTERSTATE 65...AS THE FRONT WILL APPROACH
THIS AREA CLOSEST TO PEAK AFTERNOON HEATING. HOWEVER...LOCATIONS
EAST OF INTERSTATE 65 STILL DO HAVE THE POTENTIAL TO SEE SEVERE
WEATHER.
THE THUNDERSTORM THREAT WILL DIMINISH OVERNIGHT BEHIND THE COLD
FRONT. HOWEVER...A PERIOD OF GUSTY WINDS WILL FOLLOW THE FRONT...
WITH WIND GUSTS REACHING PERHAPS 30 TO 35 MPH AT TIMES.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
STRONG NORTHWEST FLOW IS EXPECTED TO DEVELOP ON THURSDAY AS COOLER
AIR FILTERS INTO THE TENNESSEE VALLEY WITH SURFACE WINDS UP TO 20
MPH...COUPLED WITH GUSTS UP TO 30 MPH AT TIMES...POSSIBLE THROUGH
THE AFTERNOON HOURS. MOTORISTS TRAVELING IN HIGH PROFILE VEHICLES
ARE URGED TO USE CAUTION...ESPECIALLY WHEN DRIVING THROUGH HIGH
TERRAIN AREAS. NORTHWEST WINDS ARE EXPECTED TO DIMINISH THURSDAY
EVENING.
OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED FRIDAY THROUGH TUESDAY.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY
BE REQUESTED LATE THIS AFTERNOON INTO THIS EVENING.
27
In the hours before
Special weather statement, Nov 14, 4:21 PM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
421 PM CST WED NOV 14 2007
TNZ096-142300-
LINCOLN-
421 PM CST WED NOV 14 2007
...SIGNIFICANT WEATHER ALERT FOR LINCOLN COUNTY UNTIL 500 PM CST...
AT 420 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF PULASKI ALONG HIGHWAY
31...MOVING EAST AT 35 MPH.
HAIL TO THE SIZE OF DIMES...WINDS UP TO 40 MPH...AND FREQUENT CLOUD
TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
DELLROSE.
COLDWATER.
CARMARGO.
SKINEM.
SOUTHERN PORTIONS OF FAYETTEVILLE.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
27
Special weather statement, Nov 14, 5:02 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
502 PM CST WED NOV 14 2007
ALZ001-002-142345-
COLBERT-LAUDERDALE-
502 PM CST WED NOV 14 2007
...SIGNIFICANT WEATHER ALERT FOR LAUDERDALE AND NORTHWEST COLBERT
COUNTIES UNTIL 545 PM CST...
AT 502 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PINEFLAT...OR 8 MILES NORTHWEST OF IUKA...
MOVING EAST AT 35 MPH.
DIME SIZE HAIL AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
WATERLOO.
WRIGHT.
THREET.
CLOVERDALE.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 8 PM CST FOR
NORTHWEST ALABAMA.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
27
Special weather statement, Nov 14, 5:07 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
507 PM CST WED NOV 14 2007
ALZ005-142330-
LIMESTONE-
507 PM CST WED NOV 14 2007
...SIGNIFICANT WEATHER ALERT FOR NORTHEASTERN LIMESTONE COUNTY UNTIL
530 PM CST...
AT 507 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF ATHENS...OR ABOUT NEAR
CARTWRIGHT...MOVING EAST AT 35 MPH.
ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH
THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
ELKMONT.
HOLLAND GIN.
BETHEL.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
BCC
Special weather statement, Nov 14, 5:16 PM CST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
516 PM CST WED NOV 14 2007
TNZ096-097-150000-
FRANKLIN-LINCOLN-
516 PM CST WED NOV 14 2007
...SIGNIFICANT WEATHER ALERT FOR SOUTHERN LINCOLN AND SOUTHWESTERN
FRANKLIN COUNTIES UNTIL 600 PM CST...
AT 512 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF FAYETTEVILLE...OR ABOUT
NEAR SKINEM...MOVING EAST AT 20 MPH. ANOTHER STRONG STORM WAS
LOCATED BETWEEN DELLROSE AND HARMS IN SOUTHWESTERN LINCOLN COUNTY.
HALF INCH DIAMETER HAIL AND WINDS UP TO 45 MPH ARE EXPECTED WITH
THESE STORMS.
PEOPLE IN SOUTHERN LINCOLN AND SOUTHWESTERN FRANKLIN COUNTIES...
INCLUDING THE COMMUNITIES OF CRYSTAL SPRINGS... FLINTVILLE...AND
HUNTLAND...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
BCC
Thunderstorm Wind, Lincoln
- When
- November 14, 5:20 PM CST
- Where
- Lincoln County, 0.69 mi N of Howell Hill
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 35.080, -86.520
Severe thunderstorm wind downed trees down on residential property 5 miles south southeast of Fayetteville.
Tornado, Lincoln
- When
- November 14, 5:35 PM CST to 5:40 PM CST
- Where
- Lincoln County, 1.51 mi NNW of Vanntown to 1.66 mi NE of Milners Switch
- Rating
- EF1
- Path length
- 5.34 mi
- Path width
- 75 yd
- Property damage
- $5,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.041, -86.476
A supercell thunderstorm developed ahead of a strong cold front that moved through southern middle Tennessee. The storm intensified over southeastern Lincoln county between 5:30 and 5:35 PM. This thunderstorm produced an EF-1 tornado one mile south southwest of Flintville at 5:35 PM. This tornado exhibited maximum wind speeds of 90 mph and a path width of 75 yards. A storage shed was destroyed and a pole barn suffered considerable damage. As the tornado continued east northeast, a large oak tree, at least 50 years old, was uprooted just northeast of the pole barn. The track continued in an east northeast direction until it lifted two and one half miles east of Flintville. In other locations along the path EF-0 damage was evident. Tree were blown down and tops of trees snapped off.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Tennessee, November 14, 20079 injured · $2.5 million · EF2 · 8 events
- Damaging Winds in Alabama, November 14, 2007$1.0 million · 55 kt wind · 3 events
- Tornado in Kentucky, November 14, 2007$75,000 · EF1 · 1 event
- Tornadoes and Hail in Tennessee, November 14, 2007$31,000 · EF1 · 8 events
- Hail and Damaging Winds in Tennessee, November 14, 2007$51,000 · 1 in hail · 6 events
- Hail and Damaging Winds in Kentucky, November 14, 2007$30,000 · 65 kt wind · 3 events
- Flash Flood and Strong Wind in Mississippi, November 14, 2007$24,000 · 2 events
- Hail and Damaging Winds in Arkansas, November 14, 20071 in hail · 12 events
- High Wind in South Dakota, November 14, 200753 kt wind · 9 events
- Hail and Damaging Winds in Kentucky, November 14, 2007$10,000 · 52 kt wind · 4 events
- Hail and Damaging Wind in Arkansas, November 14, 2007$10,000 · 50 kt wind · 3 events
- Hail and Damaging Winds in Kentucky, November 14, 2007$3,000 · 54 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 66410, 66406.